Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 169, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 17, 2025, 2:39 AM CDT for Clay County, Jackson County, Platte County, Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2025, 2:39 AM CDT (07:39 UTC)
- Expired
- Jul 17, 2025, 3:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3649 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:20 AM CDT, 19 minutes earlier. Its key messages:
- * Areas of heavy rain early this morning. Several inches of rain possible from the KC area eastward along and south of Highway 36.
- Flash flooding will continue to be a threat through the morning hours.
- Rain may continue into the afternoon south of Highway 50. * Heat and humidity build into the area this weekend. - Dangerous heat next week with highs in the mid to upper 90s and heat index values of 105 to 110.
Area forecast discussion, Jul 17, 2:20 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
220 AM CDT Thu Jul 17 2025
.KEY MESSAGES...
* Areas of heavy rain early this morning. Several inches of rain
possible from the KC area eastward along and south of Highway 36.
- Flash flooding will continue to be a threat through the
morning hours.
- Rain may continue into the afternoon south of Highway 50.
* Heat and humidity build into the area this weekend. -
Dangerous heat next week with highs in the mid to upper 90s
and heat index values of 105 to 110.
&&
.DISCUSSION...
Issued at 219 AM CDT Thu Jul 17 2025
Fast looping of radar shows what looks like at least two MCVs
affecting the area, withing the broader rainfall affecting the
region from eastern KS into central MO. The most notable MCV, as of
07Z, is over the KC metro. This circulation allowed rapid convective
development between 06Z and 07Z with only slow southward movement.
This is on top of an area that already saw heavy rainfall from
yesterday afternoon to evening. The second area, was over Johnson
County, MO and Pettis County. As of 02Z it looks like this area of
convection is weakening but this MCV was able to produce radar
estimated rainfall amounts near 4". These areas should move
southward with time through the predawn hours. Flash flooding will
remain a concern with this activity with eventual river flooding
from the excessive runoff.
With ongoing convection again tonight, there was little time to
analyze anything beyond the next 12-24 hours. But guidance shows an
upper-level ridge building into the Southern Plains by Sunday. This
ridge looks to remain entrenched in the middle of the country
through the end of the forecast and based on ensemble guidance
through at least day 9 (July 25th). Our forecast continues to show
highs in the mid to upper 90s with heat index values in the 105-110
range.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1240 AM CDT Thu Jul 17 2025
Widespread thunderstorms will continue to stream across the
region with occasional IFR or lower conditions. Showers may
then continue into the morning hours before coming to an end.
Surface high pressure will build over the area through the day,
and that will lead to northeast winds, MVFR/IFR ceilings and
possibly some light rain/drizzle.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.
&&
DISCUSSION...CDB
AVIATION...CMSHazardous weather outlook, Jul 16, 5:06 AM CDT, 21 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CDT Wed Jul 16 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171006- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CDT Wed Jul 16 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... * Decaying convective system this morning will bring scattered to widespread storms to the area before sunrise. A few wind gusts to 50 mph are possible. * Outflow from that convective may foster new development this afternoon. Adds a large amount uncertainty to the forecast though. * Better chances for storms after sunset. A few strong to severe storms are possible with strong winds and locally heavy rain the main hazards. * High heat returns this weekend into next week. Increasing potential for heat index values near 110 next week.
In the hours before
Special weather statement, Jul 16, 11:07 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1107 PM CDT Wed Jul 16 2025
MOZ038-039-044-045-170445-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-
1107 PM CDT Wed Jul 16 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PETTIS...SOUTHWESTERN
SALINE...SOUTHEASTERN LAFAYETTE AND EASTERN JOHNSON COUNTIES THROUGH
1145 PM CDT...
At 1107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Houstonia to Knob Noster
to near Warrensburg. Movement was southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sedalia, Warrensburg, Knob Noster, Concordia, Sweet Springs, Whiteman
Air Force Base, La Monte, Houstonia, Whiteman Afb, Centerview, Emma,
Hughesville, and Fayetteville.
This includes Interstate 70 in Missouri between mile markers 76 and
85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3877 9308 3867 9337 3863 9376 3877 9394
3897 9370 3897 9306
TIME...MOT...LOC 0407Z 301DEG 12KT 3882 9324 3878 9358 3872 9381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KrullLocal storm report, Jul 16, 11:10 PM CDT, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1110 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Tstm Wnd Gst 1 WNW Clare 38.83N 94.89W
07/16/2025 M76 MPH Johnson KS ASOS
&&
AKLocal storm report, Jul 16, 11:11 PM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1111 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM Tstm Wnd Gst 1 WNW Clare 38.83N 94.89W
07/16/2025 M76 MPH Johnson KS ASOS
&&
AKLocal storm report, Jul 16, 11:49 PM CDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1149 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM Tstm Wnd Gst Whiteman Air Force Base 38.73N 93.55W
07/16/2025 E51 MPH Johnson MO AWOS
&&
AKLocal storm report, Jul 17, 12:36 AM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1236 AM CDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM Tstm Wnd Dmg 2 N Knob Noster 38.80N 93.56W
07/16/2025 Johnson MO Emergency Mngr
Downed power poles closed MM Hwy between 250
RD and NE 951 RD. Time estimated from radar.
&&
AKSpecial weather statement, Jul 17, 1:42 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
142 AM CDT Thu Jul 17 2025
KSZ025-103-104-MOZ021-028-029-037-170715-
Wyandotte KS-Atchison KS-Leavenworth KS-Platte MO-Clinton MO-
Jackson MO-Clay MO-
142 AM CDT Thu Jul 17 2025
...A CONGEALED THUNDERSTORM COMPLEX WILL IMPACT
WYANDOTTE...LEAVENWORTH... SOUTHEASTERN ATCHISON...WESTERN
CLAY...SOUTHWESTERN CLINTON...PLATTE AND NORTHWESTERN JACKSON
COUNTIES THROUGH 215 AM CDT...
At 140 AM CDT, Doppler radar was tracking a congealed thunderstorm
complex over the northwest quadrant of the Kansas City Metro Area.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Leavenworth, Gladstone, Lansing, Smithville, Bonner
Springs, Parkville, Tonganoxie, Platte City, Basehor, Edwardsville,
North Kansas City, Riverside, Weatherby Lake, Weston, Kansas City
Kansas, Kansas City Intl Arpt, Lake Waukomis, Trimble, and Camden
Point.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 5.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 9.
Interstate 35 in Kansas between mile markers 234 and 235.
Interstate 29 between mile markers 0 and 28.
Interstate 635 between mile markers 2 and 12.
Interstate 435 between mile markers 10 and 42.
Kansas Turnpike between mile markers 216 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3949 9518 3950 9454 3906 9453 3907 9518
TIME...MOT...LOC 0640Z 281DEG 31KT 3929 9478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KrullThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 40 min |
| Jul 16, 7:33 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Jul 16, 7:33 PM CDT | Special Weather Statement | EAX | Howard | 27 min |
| Jul 16, 7:38 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph, Saline | 52 min |
| Jul 16, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 43 min |
| Jul 16, 7:51 PM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Randolph, Saline | 3 hr |
| Jul 16, 8:25 PM CDT | Special Weather Statement | EAX | Jackson | 35 min |
| Jul 16, 8:28 PM CDT | Special Weather Statement | EAX | Jackson | 32 min |
| Jul 16, 8:36 PM CDT | Special Weather Statement | EAX | Clay | 24 min |
| Jul 16, 8:51 PM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Saline | 5 min |
| Jul 16, 8:56 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Saline | 8 hr |
| Jul 16, 9:00 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Jul 16, 9:03 PM CDT | Special Weather Statement | EAX | Clay | 27 min |
| Jul 16, 9:12 PM CDT | Special Weather Statement | EAX | Clinton | 33 min |
| Jul 16, 9:43 PM CDT | Special Weather Statement | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Platte | 32 min |
| Jul 16, 10:00 PM CDT | Special Weather Statement | EAX | Pettis | 30 min |
| Jul 16, 10:03 PM CDT | Special Weather Statement | EAX | Johnson | 27 min |
| Jul 16, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Livingston | 52 min |
| Jul 16, 10:15 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Jul 16, 10:19 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Saline | 26 min |
| Jul 16, 10:38 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 10 hr |
| Jul 16, 10:48 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Lafayette, Saline | 6 hr |
| Jul 16, 10:48 PM CDT | Special Weather Statement | EAX | Chariton, Howard, Saline | 27 min |
| Jul 16, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 43 min |
| Jul 16, 11:07 PM CDT | Special Weather Statement | EAX | Johnson, Pettis | 38 min |
| Jul 16, 11:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 44 min |
| Jul 16, 11:43 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson, Pettis, Saline | 105 min |
| Jul 16, 11:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Henry, Johnson, Pettis | 64 min |
| Jul 17, 12:09 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Sullivan | 66 min |
| Jul 17, 1:28 AM CDT | Flash Flood Warning | EAX | Henry, Johnson, Pettis, Saline | 4 hr |
| Jul 17, 1:42 AM CDT | Special Weather Statement | EAX | Platte | 33 min |
| Jul 17, 2:08 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 52 min |
| Jul 17, 2:20 AM CDT | Flash Flood Warning | EAX | Buchanan, Platte | 6 hr |
| Jul 17, 3:06 AM CDT | River Flood Warning | EAX | Jackson | 10 hr |
| Jul 17, 3:06 AM CDT | River Flood Warning | EAX | Jackson | 7 hr |
| Jul 17, 3:09 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Lafayette, Ray | 51 min |
| Jul 17, 3:31 AM CDT | Flash Flood Warning | EAX | Carroll, Clay, Jackson, Lafayette, Ray | 5 hr |
| Jul 17, 3:48 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Lafayette | 42 min |
| Jul 17, 4:27 AM CDT | Special Weather Statement | EAX | Cass, Jackson | 33 min |
| Jul 17, 4:33 AM CDT | River Flood Warning | EAX | Jackson | 77 min |
| Jul 17, 4:44 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Henry, Howard, Johnson and 4 more | 6 hr |
| Jul 17, 8:25 AM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 5 hr |
| Jul 17, 9:41 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 21 hr |
| Jul 17, 9:41 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 21 hr |
| Jul 17, 9:41 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 28 hr |
| Jul 17, 9:52 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 28 hr |
| Jul 17, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Saline | 41 hr |
| Jul 16, 7:12 PM CDT | Special Weather Statement | EAX | Wyandotte | 33 min |
| Jul 16, 9:40 PM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 35 min |
| Jul 16, 10:45 PM CDT | Special Weather Statement | EAX | Johnson | 30 min |
| Jul 16, 11:43 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 47 min |
| Jul 17, 4:02 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 43 min |
| Jul 17, 4:35 AM CDT | River Flood Warning | EAX | Johnson | 5 hr |
| Jul 17, 4:42 AM CDT | Special Weather Statement | EAX | Linn | 33 min |
| Jul 17, 5:39 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 25 hr |
| Jul 17, 6:29 AM CDT | River Flood Warning | EAX | Leavenworth | 17 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.